side effects

I stopped taking my anti-depressant last week. It was first prescribed to me by a Spectrum Health mental wellness expert, and the positive effects on my anxiety were immediate. I could drive somewhere without an anchor in my chest. I could breathe while having a difficult conversation with a boss or parent. I felt genuine love and happiness in my marriage, emotions that should have never vanished.

I attribute my steady improvement and growth in self-esteem and confidence largely to my 5 mg Lexapro swallows. Therapy is certainly the most helpful part of my mental wellness regimen, along with my own journaling and conversations with my husband, but my anti-depressant has aided in lowering my general level of anxiety and allowing me to be successful in my day-to-day activities.

However, I decided last week Thursday that I was sick of the exhaustion Lexapro brought to my days. Before my prescription started, I slept between eight and nine hours a night and occasionally, perhaps once or twice a week, took a one hour nap. While on Lexapro, I began needing ten to eleven hours of sleep a night and could rarely make it to evening without laying down for a nap. My brain was certainly happier with the extra serotonin, but I think it was getting exhausted from the constant chemicals. (As someone else said, I’m not a doctor, but I can speak from my own experience.)

All those extra hours of sleep added up and stole valuable time from my productivity and hobbies. So I stopped taking it abruptly last week, after a night of twelve hours of sleep. Ain’t nobody got time to sleep that much.

WIN_20170704_23_06_31_Pro

And the dizziness started. I’ve been feeling nauseous, light-headed, dizzy, and unfocused for five days now. I didn’t realize that side effects can also happen after you stop taking prescription drugs. Just now, I googled “does stopping a Lexapro prescription cause withdrawal?” and found this entire page of testimonies about how eliminating or lessening doses of Lexapro can cause a whole slew of side effects. Why weren’t we told about this possibility before being prescribed such a serious drug? I’m grateful to my prescription for the benefits I had while on it, but I’m not looking forward to enduring up to a month of dizziness and nausea. We’re talking end of July here. That’s a long-ass time. I want to reclaim my days and make progress with self-love and confidence, and skipping meals and using an inhaler aren’t what I had in mind.

Any of you suffering from mental wellness-related withdrawal symptoms? I feel for ya. Tell me about your experiences in the comments section!

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s